Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 6, 2017, 10:30 AM PDT for Okanogan County, Washington. It took effect at May 7, 2017, 4:55 AM PDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2017, 10:30 AM PDT (17:30 UTC)
- In effect from
- May 7, 2017, 4:55 AM PDT
- Expired
- May 8, 2017, 11:52 PM PDT
- In force
- 43 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 177 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Okanogan River near Tonasket (TONW1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12445000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
647 WGUS46 KOTX 061730 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1030 AM PDT Sat May 6 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC047-070530- /O.NEW.KOTX.FL.W.0019.170507T1155Z-170509T0652Z/ /TONW1.1.ER.170507T1155Z.170508T0600Z.170508T1852Z.NO/ 1030 AM PDT Sat May 6 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Okanogan River near Tonasket. * from late tonight to Monday evening. * At 10:15 AM Saturday the stage was 13.58 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 15.3 feet by tomorrow late evening. The river is forecast to fall below flood stage by late Monday morning. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$
5 follow-up statements
571 WGUS86 KOTX 070318 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 818 PM PDT Sat May 6 2017 ...The flood warning continues for the following rivers in Washington... Okanogan River near Tonasket AFFECTING Okanogan County Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-080318- /O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.3.RS.170506T0326Z.170507T0600Z.000000T0000Z.NR/ 818 PM PDT Sat May 6 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * until further notice. * At 7:15 PM Saturday the stage was 20.61 feet. * Flood stage is 18.50 feet. * Major flooding is occurring. * Forecast...The river is expected to crest near 20.65 feet tonight and then fall through Wednesday, but remain above flood stage. The river will see another rise late next week back up to near its major flood stage. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-080318- /O.EXT.KOTX.FL.W.0019.170507T2321Z-170508T1332Z/ /TONW1.1.RS.170507T2321Z.170508T0000Z.170508T0132Z.NO/ 818 PM PDT Sat May 6 2017 ...Flood Warning now in effect until Monday morning... The Flood Warning continues for The Okanogan River near Tonasket. * from Sunday afternoon to Monday morning. * At 7:15 PM Saturday the stage was 14.11 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...The river is forecast to rise to near its flood stage of 15 feet by Sunday afternoon then fall through early next week. Another rise is expected late next week. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$
816 WGUS86 KOTX 071233 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 533 AM PDT Sun May 7 2017 ...The flood warning continues for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-081233- /O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/ 533 AM PDT Sun May 7 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * Until further notice. * At 4:15 AM Sunday the stage was 20.44 feet. * Flood stage is 18.50 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river has crested and is expected to continue to fall over the next several days, but remain above flood stage. The river will see another rise late week back up to near its major flood stage. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-081232- /O.EXT.KOTX.FL.W.0019.170507T2321Z-170508T1332Z/ /TONW1.1.RS.170507T2321Z.170508T0000Z.170508T0132Z.NO/ 533 AM PDT Sun May 7 2017 ...Flood Warning now in effect until Monday morning... The Flood Warning continues for The Okanogan River near Tonasket. * From this afternoon to Monday morning. * At 4:15 AM Sunday the stage was 14.56 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...The river is forecast to rise to near its flood stage of 15.0 feet by late this afternoon or evening and then fall through early next week. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$
497 WGUS86 KOTX 071802 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1102 AM PDT Sun May 7 2017 ...The flood warning continues for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-081802- /O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/ 1102 AM PDT Sun May 7 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * until further notice. * At 10:15 AM Sunday the stage was 19.93 feet. * Flood stage is 18.50 feet. * Moderate flooding is occurring and Major flooding is forecast. * Forecast...The river has crested and is expected to continue to fall over the next several days, but remain above flood stage. The river will see another rise late week back up to near its major flood stage. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-081200- /O.EXT.KOTX.FL.W.0019.170508T0000Z-170508T1200Z/ /TONW1.1.RS.170508T0000Z.170508T0000Z.170508T0000Z.NO/ 1102 AM PDT Sun May 7 2017 ...Flood Warning now in effect until late tonight... The Flood Warning continues for The Okanogan River near Tonasket. * from this afternoon to late tonight. * At 10:15 AM Sunday the stage was 14.81 feet. * Flood stage is 15.00 feet. * Forecast...The river is expected to rise to near its flood stage level of 15.0 feet by late this afternoon and then fall through Wednesday. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 17.0 feet...Low lying fields and pasture land in the flood plain along the Okanogan river valley, from Oroville to Okanogan, will be flooded. Some homes near river in Okanogan may experience some basement flooding from seepage. Water will be between the railroad and Highway 97 near Cordell, south of Oroville. Water will be against the shoulder of Omak River Road accross from Wanacut Creek. * At 16.0 feet...Pasture land between Rodeo Track Road and Benton Street, on the east side of the river near Omak, will begin to flood. * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$
292 WGUS46 KOTX 080906 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 206 AM PDT Mon May 8 2017 ...River levels have dropped below flood stage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-080936- /O.CAN.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/ 206 AM PDT Mon May 8 2017 * At 1:15 AM Monday the stage was 18.24 feet. * Flood stage is 18.50 feet. * Expected to be at or near action stage through Thursday. * Forecast...Rise above flood stage by late Friday morning and continue to rise to near 19.7 feet by late Saturday morning. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-080936- /O.CAN.KOTX.FL.W.0019.000000T0000Z-170508T1200Z/ /TONW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 206 AM PDT Mon May 8 2017 * At 1:15 AM Monday the stage was 14.94 feet. * Flood stage is 15.00 feet. * No flooding is currently forecast. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 $$
339 WGUS46 KOTX 080949 CCA FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE SPOKANE, WA 206 AM PDT Mon May 8 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-080936- /O.COR.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/ 206 AM PDT Mon May 8 2017 * At 1:15 AM Monday the stage was 18.24 feet. * Flood stage is 18.50 feet. * Expected to be at or near action stage through Thursday. * Forecast...expected to be in below flood stage through Thursday && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-080936- /O.CAN.KOTX.FL.W.0019.000000T0000Z-170508T1200Z/ /TONW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 206 AM PDT Mon May 8 2017 * At 1:15 AM Monday the stage was 14.94 feet. * Flood stage is 15.00 feet. * No flooding is currently forecast. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 6, 8:46 AM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 6, 8:46 AM PDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Spokane WA 846 AM PDT Sat May 6 2017 .SYNOPSIS... Today will be cool with showers over the Idaho Panhandle and adjacent portions of Washington. Look for a warming and drying trend Sunday through Wednesday. A low pressure trough is expected to bring increasing chances for showers and cooler temperatures Wednesday night through the end of the week. && .DISCUSSION... A very narrow and deep trough is oriented along the West Coast with a long fetch of southerly flow from the desert SW all the way up into the NW Territories province. For our area this continues to mean bands of showers moving south-to-north across the area east of a Republic-Pasco line. This will progress very slowly to the east later today and tonight. To the west, sunny skies for the most part with breezy winds and much cooler temperatures than the past couple of days. RJ && .AVIATION... 12Z TAFS: impulses and moisture in and ahead of a trof of low pressure slowly moving through the aviation area will allow for light rain and showers to linger and allow for some stratus this morning. As the activity moves east during the day improvement will be noted, especially in the Columbia basin. /Pelatti && .HYDROLOGY... Significant snow melt has occurred over the past 48 hours. Kettle River at Ferry is heading for major flood stage. Okanogan River and Moyie River will likely need flood warnings later today. RJ && .PRELIMINARY POINT TEMPS/POPS... Spokane 56 42 61 43 66 45 / 60 10 10 0 0 0 Coeur d'Alene 56 41 60 41 66 42 / 60 20 20 0 0 0 Pullman 53 41 58 41 65 43 / 30 20 10 0 0 0 Lewiston 57 46 63 45 71 47 / 20 30 10 0 0 0 Colville 61 42 64 42 69 42 / 60 10 10 0 0 0 Sandpoint 56 40 59 38 65 40 / 60 30 30 10 0 0 Kellogg 51 40 56 39 65 41 / 60 60 20 10 0 0 Moses Lake 64 41 68 43 73 46 / 0 0 0 0 0 0 Wenatchee 61 41 65 44 70 47 / 0 0 0 0 0 0 Omak 65 41 67 43 72 46 / 0 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 6, 5:29 AM PDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Spokane WA 529 AM PDT Sat May 6 2017 IDZ001>004-026-027-WAZ031>038-041>044-071230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 529 AM PDT Sat May 6 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, May 6, 9:28 AM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
928 AM PDT SAT MAY 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 SSW PEOLA 46.27N 117.50W
05/05/2017 M66 MPH GARFIELD WA MESONET
MESONET STATION ADFW1, ALDER RIDGE RAWS.
&&
RJThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:02 AM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 24 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.